Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 2:32 PM EDT for Clay County, Saint Johns County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 2:32 PM EDT (18:32 UTC)
- Expired
- Aug 2, 2021, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
Counties Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WWUS82 KJAX 021832
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Aug 2 2021
FLZ033-038-132-133-137-138-232-237-021915-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Western Clay FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-
232 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHERN ST.
JOHNS...NORTHERN PUTNAM AND CLAY COUNTIES UNTIL 315 PM EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Geneva to 6 miles northwest of Palm Coast. Movement was north at 20
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Keystone
Heights, Hastings, East Palatka, Middleburg, Saint Augustine Beach
and Marineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2950 8120 2975 8203 3007 8205 2990 8123
2972 8117
TIME...MOT...LOC 1832Z 180DEG 19KT 2981 8196 2960 8128
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:46 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 2, 1:46 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 146 PM EDT Mon Aug 2 2021 .AVIATION... [Through 18Z Tuesday] Numerous to widespread showers and storms will impact the TAF sites this afternoon and into the overnight hours. Showers/storms will then move quickly in from the Gulf on Tuesday, impacting the TAF sites in the morning hours. Restrictions are expected in/around showers/storms. Southwest winds will prevail this afternoon, except for a weak east coast sea breeze at the coastal TAF sites. Light winds are expected overnight, and southwest winds 5-10 knots are then expected through the end of the TAF period. && .PREV DISCUSSION [1023 AM EDT]... .NEAR TERM [Through Tonight]... Morning through early afternoon...Weak ridge and drier airmass aloft over the North Gulf Coast region will press eastward in the zonal flow across NE FL/SE GA this morning and will keep convection to a minimum except for some convergent bands of showers/isolated storms over the Big Bend region of the NE Gulf that might push inland into the I-75 corridor of inland NE FL at times, otherwise partly to mostly sunny skies and West-Southwest surface flow will lead to another rather hot and humid day with highs into the lower 90s area-wide combined with dew points in the mid/upper 70s will lead to peak heat indices around 105 degrees prior to any convection this afternoon falling just short of heat advisory levels at this time. The W-SW flow will push the heat all the way to the beaches, with just a weak East Coast Sea Breeze developing and maybe pushing inland to I-95 at the most. Mid/Late afternoon through Tonight...All short-range models are suggesting a strong shortwave aloft will track along the North Gulf Coast region late this afternoon and into SE GA vicinity by tonight. Convection that was suppressed for much of the day will break out during the mid-late afternoon hours across all-areas with scattered to numerous strong storms tapping into the large surface based CAPE of 3000-5000J/KG as well as building moisture and Precipitable Water Amounts (PWATs) increasing back above 2 inches. Latest Hi-Res models are suggesting best storm coverage will be from the I-10 corridor northward across SE GA this evening with heavy rainfall and gusty winds of 40-60 mph the main threats. The strong shortwave aloft will also help to develop a weak low along the stalled frontal boundary over the SE US and push the frontal boundary into SE GA during the overnight hours with continued widespread rainfall and embedded storms with heavy rainfall, so expecting a much more active night of convection from the Suwannee River Valley of inland North Florida northward through most of inland SE GA during the overnight hours with training storms that could produce areal flooding and a flood watch may need to be posted with the next forecast package. .SHORT TERM [Tuesday Through Wednesday Night]... Deep upper trough will remain over the eastern U.S. with embedded shortwave energy enhancing widespread showers and thunderstorms Tuesday through Wednesday. A deep and very moist sw flow will continue over the area while a frontal boundary remains stalled to the north. Deep moisture will pool south of the front with PWATs of 2+". Areas of heavy rainfall will likely develop with the possibility of isolated strong thunderstorms mainly during peak afternoon heating. Daytime temperatures will be a little below average due to the abundant clouds and showers expected. High temperatures will be in the 80s. .LONG TERM [Thursday Through Sunday]... The upper trough will lift off to the ne on Thursday. A moist and lighter sw flow will remain across the area which should result in continued numerous showers and thunderstorms. Another upper trough will approach the area from the nw on Friday and Saturday which will continue the wet and stormy pattern. The trough will move ne to off the ne U.S. coast on Sunday while a ridge begins to build over the area from the southeast. Temperatures will be close to average with above average pops. .MARINE... Southwest flow early this week mainly in the 10-15 knot range with seas 2-4 ft becoming south late in the week. Main impacts this week will be strong storms pushing offshore this week with gusty winds, frequent lightning and poor visibility in heavy rainfall, along with the isolated waterspout potential as offshore moving storms interact with the sea breeze pinned at the coast. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 83 70 83 70 / 90 90 70 90 50 SSI 76 86 75 86 75 / 50 70 70 90 50 JAX 75 86 73 85 73 / 40 70 80 90 40 SGJ 74 88 74 86 74 / 40 70 70 80 40 GNV 74 84 73 84 72 / 60 80 80 80 40 OCF 74 86 74 85 73 / 50 80 80 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 1:50 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
150 PM EDT Mon Aug 2 2021
FLZ033-038-137-021830-
Inland Flagler FL-Eastern Putnam FL-Inland St. Johns FL-
150 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...SOUTH
CENTRAL ST. JOHNS AND EAST CENTRAL PUTNAM COUNTIES UNTIL 230 PM
EDT...
* At 150 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Pomona Park, moving east at 15
mph.
* Small hail, wind gusts of 45 to 55 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Bunnell, Pomona Park, Andalusia, San Mateo, Espanola and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2947 8159 2958 8163 2978 8136 2971 8133
2970 8133 2968 8131 2949 8123
TIME...MOT...LOC 1750Z 248DEG 15KT 2955 8153
AKSpecial weather statement, Aug 2, 1:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
152 PM EDT Mon Aug 2 2021
FLZ038-138-021815-
Coastal Flagler FL-Inland Flagler FL-
152 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
215 PM EDT...
* At 152 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles south of Bunnell, moving
east at 15 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Flagler Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2927 8115 2926 8137 2940 8140
2951 8110
TIME...MOT...LOC 1752Z 248DEG 15KT 2932 8125
AKSpecial weather statement, Aug 2, 1:54 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
154 PM EDT Mon Aug 2 2021
FLZ137-237-021830-
Eastern Putnam FL-Western Putnam FL-
154 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 230
PM EDT...
* At 154 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hollister, or 7 miles southeast
of Interlachen, moving east at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palatka, Interlachen, East Palatka, Hollister and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2958 8163 2951 8160 2946 8178 2949 8178
2949 8184 2952 8184 2952 8185 2951 8187
2961 8190 2972 8161 2964 8155
TIME...MOT...LOC 1754Z 250DEG 17KT 2955 8179
AKSpecial weather statement, Aug 2, 2:05 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Jacksonville FL 205 PM EDT Mon Aug 2 2021 FLZ024-425-GAZ364-021845- Western Duval FL-Inland Nassau FL-Western Charlton GA- 205 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...NORTH CENTRAL DUVAL AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 245 PM EDT... * At 204 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near St. George, or 8 miles southwest of Hilliard, moving east at 15 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Hilliard, Callahan, Ratliff, St. George and Nassau Village-Ratliff. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3052 8213 3070 8212 3073 8170 3046 8171 TIME...MOT...LOC 1804Z 272DEG 15KT 3061 8204 23
Special weather statement, Aug 2, 2:12 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
212 PM EDT Mon Aug 2 2021
FLZ140-240-340-021900-
Central Marion FL-Western Marion FL-Eastern Marion FL-
212 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 300
PM EDT...
* At 212 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocala Airport, or 7 miles
northwest of Ocala, moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Ocala, Fort McCoy, Sparr, Santos, Anthony, Ocala Airport, Silver
Springs Shores, Ocklawaha, Belleview and Reddick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2904 8239 2922 8241 2922 8240 2934 8240
2940 8194 2902 8193
TIME...MOT...LOC 1812Z 272DEG 15KT 2923 8226
23Special weather statement, Aug 2, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Aug 2 2021
FLZ033-038-132-133-137-138-232-237-021915-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Western Clay FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-
232 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHERN ST.
JOHNS...NORTHERN PUTNAM AND CLAY COUNTIES UNTIL 315 PM EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Geneva to 6 miles northwest of Palm Coast. Movement was north at 20
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Keystone
Heights, Hastings, East Palatka, Middleburg, Saint Augustine Beach
and Marineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2950 8120 2975 8203 3007 8205 2990 8123
2972 8117
TIME...MOT...LOC 1832Z 180DEG 19KT 2981 8196 2960 8128
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | JAX | Duval | 72 min |
| Aug 1, 8:12 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 1, 8:22 PM EDT | Areal Flood Warning | JAX | Duval | 113 min |
| Aug 1, 9:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 2, 12:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 2, 12:40 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 2, 12:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 2, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 2, 1:29 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 2, 1:52 PM EDT | Special Weather Statement | JAX | Flagler | 23 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 2:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Aug 2, 2:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 2, 3:17 PM EDT | Special Weather Statement | JAX | Baker, Union | 43 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Aug 2, 3:48 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Aug 2, 3:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 13 min |
| Aug 2, 4:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 2, 4:14 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 2, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 2, 4:47 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 118 min |
| Aug 2, 5:15 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Aug 2, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 3:16 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 44 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 2, 4:07 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 45 min |
| Aug 2, 4:23 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Aug 2, 5:03 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Aug 2, 6:18 PM EDT | Areal Flood Warning | JAX | Clinch | 117 min |
| Aug 2, 6:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.